MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The user's reported weight is (b)(6) pounds.The device was not returned to olympus for evaluation.As reported, the event occurred a result of the needle not being retracted into the sheath.It was noted the cause of this is unknown.
 
Event or Problem Description
It was reported that excess force was required to deploy the needle during a lymphadenopathy.The procedure was completed planned.Following the procedure, the user experienced a needle stick as the needle was not retracted into the sheath when it was given to her.It was noted the cause of this is unknown.As a result of the needle puncture, a report was filed in house, the user received a tetanus shot and was tested for hepatitis and hiv along with the patient.They both tested negative.The user is in stable condition.
 
Additional Manufacturer Narrative
Corrected data: g4- aware date should be on (b)(6) 2020 as this event became reportable with notification that the user received a tetanus shot.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information (h6, h10) regarding the reported event.The definitive root cause could not be established.Based on the similar issue reported in the past, the probable cause has been determined as resistance increased between the needle tube and the tube which caused the inability of the needle to protrude from the sheath.Per the product instructions for use (ifu): "take the instrument out of the tray by holding the sheath not to make the sheath pop out of the tray.Otherwise, the insertion portion of the instrument might be broken.Also, if the insertion portion pops out of the tray by elasticity, doctors or patients might be injured by the distal end of needle tube, sheath, and stylet.Do not coil the insertion portion with a diameter of less than 150 mm.Doing so could damage the instrument." device history record review indicates that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10101618
Report Number8010047-2020-02980
Device Sequence Number11419394
Product Code FCG
UDI-Device Identifier04953170180972
UDI-Public04953170180972
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number99V
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer05/22/2020
09/18/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date06/10/2020
10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight70